MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Hematoma (1884)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, as part of the boombox post-market clinical study, a (b)(6)-year-old female patient with metastatic breast cancer to the liver, received a histotripsy treatment to two tumors in liver segments v and viii for a total planned treatment volume (ptv) of approximately 47.6 cc.The patient was discharged prior to evaluation of the post-procedure imaging.The following morning, a nurse from the treating facility called the patient to check in and the patient reported dizziness, shortness of breath with exertion, intermittent palpitations, chest discomfort, weakness, and fatigue.The patient's spouse reported a home blood pressure of 98/53 mmhg with a heart rate of 108 bpm.The patient was directed to seek emergency evaluation and upon presentation to the emergency department (ed), they were admitted.Vital signs on admission included a blood pressure of 88/57 mmhg and pulse of 116 bpm.The post-procedure imaging indicated a subcapsular hepatic hematoma.The patient was placed on a sepsis pathway and received intravenous fluids and 500 ml of packed red blood cells the patient was discharged the same day from the ed following observation.The patient continued to experience tachycardia on (b)(6), with reported heart rates ranging from 101 to the 130s, including at rest.Due to persistent symptoms, the patient was admitted to the hospital on april 11th where an ecg evaluation identified atrial fibrillation (af), which the treating physician reported as "probable" attribution to the histotripsy procedure, as af is often related to general anesthesia.The patient was given amiodarone for arrhythmia management which normalized and the patient was discharged on (b)(6).
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The post-procedural subcapsular hepatic hematoma is consistent with the labeled risk of mechanical injury to the liver capsule when vascular structures or the liver capsule are within or adjacent to the planned treatment volume.The edison system labeling includes the following warning statement: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
6123510361
MDR Report Key25641994
Report Number3027664504-2026-00026
Device Sequence Number15834244
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age55 YR
Patient SexFemale